Acute erythema and edematous skin reaction and ectropion following docetaxel in a patient with non-small cell lung cancer


Kaya A. O. , Buyukberber S., Coskun U., YILDIZ R., Ozturk B., Yaman E., ...More

CUTANEOUS AND OCULAR TOXICOLOGY, vol.27, no.4, pp.327-331, 2008 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 27 Issue: 4
  • Publication Date: 2008
  • Doi Number: 10.1080/15569520802431369
  • Journal Name: CUTANEOUS AND OCULAR TOXICOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.327-331
  • Gazi University Affiliated: Yes

Abstract

Docetaxel can cause skin reactions such as hypersensitivity, edema, and erythrodysesthesia syndrome as well as side effects involving the skin, including alopecia, nail onycholysis, nail pigmentation, photosensitivity, scleroderma, and paresthesia. In this case report, a patient was admitted to the hospital with widespread erythematous and edematous eruption in the head, neck, trunk, and lower and upper extremities, erythema around the eyes, and drooping of the lower eyelids that developed about 2 hours after receiving chemotherapy consisting of docetaxel. Use of the Naranjo Adverse Drug Reaction Probability Scalea method for estimating the probability of adverse drug reactionsindicated a probable relationship between the skin reaction and docetaxel therapy in this patient. Docetaxel-associated skin reactions that are so extensive and severe as to lead to eye madarosis and ectropion are reported rarely in the literature.